Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 5, 2019, 6:43 AM PST for 10 counties in Oregon; 5 counties in Washington. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 6:43 AM PST (14:43 UTC)
- Expired
- Jan 6, 2019, 7:24 AM PST
- In force
- 25 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Union County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 80 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 2.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250 WWUS76 KPDT 051443 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 643 AM PST Sat Jan 5 2019 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY THROUGH TONIGHT AND IN THE BLUE MOUNTAIN FOOTHILLS AND COLUMBIA BASIN TONIGHT AND TOMORROW MORNING... .AN UPPER LOW TRACKING ALONG THE COAST WILL TIGHTEN PRESSURE GRADIENTS AND BRING STRONG WINDS ALOFT TO THE AREA. WINDS IN THE SOUTHERN GRANDE RONDE VALLEY ARE AROUND 30 MPH THIS MORNING AND THIS WILL CONTINUE INTO THIS AFTERNOON BEFORE WINDS DECREASE BRIEFLY. WINDS WILL INCREASE BACK TO AROUND 30 MPH THIS EVENING. IN THE BLUE MOUNTAIN FOOTHILLS AND IN THE COLUMBIA BASIN A 55 KT JET AT AROUND 5000 FEET IS EXPECTED TO MIX DOWN TO THE SURFACE AND CREATE A PERIOD OF WINDY CONDITIONS LATE TONIGHT AND TOMORROW MORNING. WINDS ARE EXPECTED TO BE STRONGEST ALONG THE BASE OF THE BLUE MOUNTAINS BUT STRONG WINDS ARE EXPECTED IN ALL OF THE BLUE MOUNTAIN FOOTHILLS AND IN THE COLUMBIA BASIN FROM THE TRI-CITIES AND HERMISTON EASTWARD. ORZ049-052245- /O.NEW.KPDT.WI.Y.0002.190105T1443Z-190106T1200Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 643 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 4 AM PST Sunday. * WINDS...South 25 to 35 mph with gusts up to 50 mph. These winds will mainly occur from La Grande southward through Union and on Interstate 84 through Ladd Canyon and Highway 237 through Pyles Canyon on Highway 237. * TIMING...Now through late tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-052245- /O.NEW.KPDT.WI.Y.0002.190106T0600Z-190106T2000Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 643 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST SUNDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 PM this evening to noon PST Sunday. * WINDS...South 20 to 35 mph with gusts up to 50 mph. Stronger winds are possible at times along the base of the Blue Mountains. * TIMING...Late this evening through Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-WAZ028-029-052245- /O.NEW.KPDT.WI.Y.0002.190106T0800Z-190106T2000Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 643 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST SUNDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from midnight tonight to noon PST Sunday. * WINDS...South 20 to 35 mph with gusts up to 50 mph. Stronger winds are possible along the base of the Blue Mountains. * TIMING...After midnight tonight through Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
476 WWUS76 KPDT 051748 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 948 AM PST Sat Jan 5 2019 ...STRONG WINDS EXPECTED THIS EVENING AND OVERNIGHT ACROSS PARTS OF CENTRAL AND NORTHEAST OREGON INTO THE COLUMBIA BASIN OF WASHINGTON... .A low pressure system will move across the region this evening and tonight producing gusty south winds. ORZ510-511-060700- /O.EXB.KPDT.WI.Y.0002.190106T0000Z-190106T1200Z/ North Central Oregon-Central Oregon- including the cities of Dufur, Maupin, Moro, Bend, Madras, Prineville, and Redmond 948 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 4 PM this afternoon to 4 AM PST Sunday. * WINDS...South 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds expected this evening and early tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-060700- /O.CON.KPDT.WI.Y.0002.000000T0000Z-190106T1200Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 948 AM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...Southeast 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds will be later today and tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-060700- /O.CON.KPDT.WI.Y.0002.190106T0600Z-190106T2000Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 948 AM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST SUNDAY... * WINDS...South 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds expected late this evening and overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-WAZ028-029-060700- /O.CON.KPDT.WI.Y.0002.190106T0800Z-190106T2000Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 948 AM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST SUNDAY... * WINDS...South 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds expected overnight into mid morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
444 WWUS76 KPDT 060635 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1035 PM PST Sat Jan 5 2019 ...STRONG WINDS EXPECTED OVERNIGHT ACROSS PARTS OF CENTRAL AND NORTHEAST OREGON AND INTO THE COLUMBIA BASIN OF WASHINGTON... .A low pressure system will move across the region overnight producing gusty south winds. ORZ049-061200- /O.CON.KPDT.WI.Y.0002.000000T0000Z-190106T1200Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 1035 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...South 25 to 35 mph with gusts around 45 mph. * TIMING...Strongest winds will be through midnight and then decrease. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-061500- /O.CON.KPDT.WI.Y.0002.000000T0000Z-190106T2000Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 1035 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY... * WINDS...South 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds expected through midnight and then decrease overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-WAZ028-029-061500- /O.CON.KPDT.WI.Y.0002.190106T0800Z-190106T2000Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 1035 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY... * WINDS...South 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds expected overnight into mid morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ510-511-061200- /O.CON.KPDT.WI.Y.0002.000000T0000Z-190106T1200Z/ North Central Oregon-Central Oregon- including the cities of Dufur, Maupin, Moro, Bend, Madras, Prineville, and Redmond 1035 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...South 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds expected through midnight and then decreasing. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
394 WWUS76 KPDT 061119 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 319 AM PST Sun Jan 6 2019 ...STRONG WINDS EXPECTED LATE TONIGHT AND THIS MORNING ACROSS PARTS OF CENTRAL AND NORTHEAST OREGON AND INTO THE COLUMBIA BASIN OF WASHINGTON... .A low pressure system will move continue to move across the region late tonight and this morning producing gusty south winds. ORZ049-510-511-061230- /O.CAN.KPDT.WI.Y.0002.000000T0000Z-190106T1200Z/ Grande Ronde Valley-North Central Oregon-Central Oregon- 319 AM PST Sun Jan 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds have decreased to below 25 mph so the wind advisory has been cancelled. $$ ORZ508-062000- /O.CON.KPDT.WI.Y.0002.000000T0000Z-190106T2000Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 319 AM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...South 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds expected late tonight and then decreasing this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-WAZ028-029-062000- /O.CON.KPDT.WI.Y.0002.000000T0000Z-190106T2000Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 319 AM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...South 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strongest winds expected overnight into mid morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
198 WWUS76 KPDT 061524 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 724 AM PST Sun Jan 6 2019 ORZ044-507-508-WAZ028-029-061630- /O.CAN.KPDT.WI.Y.0002.000000T0000Z-190106T2000Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- 724 AM PST Sun Jan 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds have diminished in most locations. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 5, 3:23 AM PST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 5, 3:23 AM PST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 323 AM PST Sat Jan 5 2019 .SHORT TERM...Today through Monday...An upper low and frontal system remains off the Pacific Northwest coast this morning while a ridge is centered over the Rockies. This is keeping a moist southwesterly flow over the area. The moisture will mainly lead to clouds over the area this morning with no precipitation expected. The low will send an impulse ashore this afternoon and this will lead to a slight chance of rain and snow showers across the Cascades in the afternoon. Snow levels will be 2500 to 3500 feet. A chance of rain and snow will cross the area tonight with snow levels around 3500 feet in the eastern Columbia Basin and Central Oregon and around 2500 feet elsewhere. Precipitation amounts will be light away from the Cascade crest and generally under a tenth of an inch of rain or an inch of snow. A big concern will be winds late this afternoon into Sunday night. Models are keeping winds at 15 to 30 mph for the most part from Central Oregon northeast into the Columbia Basin but pressure gradients and the path of the low would suggest that winds will be stronger than that. Have kept winds below wind advisory levels for now but will be continuing to evaluate. The Grande Ronde Valley from La Grande south into Ladd and Pyles Canyon may well need a wind advisory too. Winds look strongest late tonight and Sunday morning. Rain and snow showers will taper off Sunday morning before another disturbance moves into the area Sunday afternoon and night. Snow levels will be 1500 to 2500 feet Sunday then drop to 1000 to 2000 feet Sunday night. There will be a chance of snow in the mountains becoming likely Sunday night. The lower elevations will have a chance of rain mixed with snow at times. Away from the mountains most locations will see less than a tenth of an inch of precipitation though the Cascades could get up to a half inch of liquid equivalent and Central Oregon and the eastern Oregon mountains up to a third of an inch. This would translate to 2 to 5 inches of snow in the Washington Cascades and eastern Oregon mountains with 2 to 5 inches south of Bend and 1 to 3 inches north of Bend. The Blue Mountains will have 1 to 4 inches. This would all be below advisory amounts so no winter weather highlights are expected. On Monday ridging will start building over the area and and after some lingering showers in the morning, most of the area will dry out in the afternoon though there will continue to be a chance of light snow showers in the mountains and central Oregon yielding generally less than an inch of snow. Temperatures today and tomorrow will be mainly in the upper 30s and 40s with mid 30s to lower 40s in the mountains. Monday will be in the upper 50s to mid 40s with 30s in the mountains. .LONG TERM...Monday night through Friday...An active weather pattern will persist through the long term period with relatively warm systems with rain, wind and higher elevation snow. A transitory ridge will move through WA and OR Monday evening. This will limit precipitation to a slight chance in the mountains. A warm front will lift north behind the ridge bringing more rain and snow with rising snow levels. Another wet system will impact OR and WA Tuesday and Wednesday. An upper level ridge will build over ID Thursday and push the storm track north though some rain and snow will linger along the Cascades. A period of drier weather is the possible for Friday and Saturday as amplified ridging is expected over eastern WA and OR, but this is expected to be short-lived as the ridge shifts east with more active, wet weather expected to return by late weekend. Winds will be breezy out of the south ahead of each trough passage, likely bringing strong gusts to the Grande Ronde Valley and the Foothills of the Blues. Winds will become more west to southwest behind the trough passages, likely bringing gusty winds to portions of the Columbia Basin/Gorge. Mild temps will continue with highs in the upper 30s to around 50s and lows in the upper 20s to around 40. Coonfield && .AVIATION...12Z TAFs...There may be a few light sprinkles, but VFR conditions will prevail at all TAF sites except KDLS for the next 24 hours with good mixing and CIGs high enough to prevent fog or mist. It will be windy on Saturday with winds approaching 20 to 35 kts with stronger gusts. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 45 37 48 32 / 0 20 30 40 ALW 48 38 50 34 / 0 20 30 50 PSC 44 37 48 33 / 0 20 10 30 YKM 41 33 42 29 / 10 40 30 30 HRI 45 36 49 33 / 0 20 20 30 ELN 39 30 39 27 / 10 50 30 30 RDM 46 33 42 27 / 10 30 50 60 LGD 38 31 39 28 / 0 30 40 60 GCD 41 30 39 27 / 10 20 50 60 DLS 43 35 44 32 / 10 50 50 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 83/76/76
Nearby
Wind Advisories in Oregon, 2019Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.